Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 29, NWS Albuquerque, NM

May 15, 2009

NWS Albuquerque, NM issued this wind advisory at May 15, 2009, 3:40 PM MDT. It took effect at May 15, 2009, 8:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 15, 2009, 3:40 PM MDT (21:40 UTC)
In effect from
May 15, 2009, 8:00 PM MDT
Expired
May 16, 2009, 5:30 AM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 152140
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT FRI MAY 15 2009

...STRONG EAST WINDS IN THE RIO GRANDE VALLEY TONIGHT...

.A COLD FRONT WILL CONTINUE TO MOVE SOUTHWEST THROUGH THE EASTERN
PLAINS OF NEW MEXICO EARLY THIS EVENING BEFORE PUSHING THROUGH THE
GAPS OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. STRONG AND GUSTY EAST
WINDS ARE EXPECTED ACROSS THE RIO GRANDE VALLEY WITH THE STRONGEST
WINDS BELOW CANYONS. 

NMZ003-009-015-160400-
/O.NEW.KABQ.WI.Y.0029.090516T0200Z-090516T1800Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE...SOCORRO
340 PM MDT FRI MAY 15 2009

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MDT
SATURDAY. 

AS A STRONG COLD FRONT PUSHES THROUGH THE GAPS OF THE CENTRAL
MOUNTAIN CHAIN TONIGHT...STRONG AND GUSTY EAST WINDS WILL DEVELOP
ACROSS THE RIO GRANDE VALLEY. WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH WILL BE COMMON...HOWEVER WINDS OF 30 TO 40 MPH
WITH GUSTS NEAR 55 MPH ARE POSSIBLE BELOW CANYONS. 

THE STRONG AND GUSTY WINDS ARE EXPECTED TO BEGIN BETWEEN 8 AND 10 PM
ACROSS THE UPPER RIO GRANDE VALLEY...BETWEEN 10 PM AND MIDNIGHT
ACROSS THE ALBUQUERQUE METRO AREA...AND AFTER MIDNIGHT NEAR
SOCORRO AND CARRIZOZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

&&

$$

34
2 follow-up statements
000 
WWUS75 KABQ 160403
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1003 PM MDT FRI MAY 15 2009

...STRONG EAST WINDS IN THE RIO GRANDE VALLEY TONIGHT...

.A COLD FRONT WILL CONTINUE TO MOVE SOUTHWEST THROUGH EAST AND
NORTHEAST NEW MEXICO THIS EVENING BEFORE PUSHING THROUGH THE GAPS
OF THE CENTRAL MOUNTAIN CHAIN LATE TONIGHT. STRONG AND GUSTY EAST
WINDS ARE EXPECTED ACROSS THE RIO GRANDE VALLEY WITH THE STRONGEST
WINDS BELOW CANYONS.

NMZ003-009-015-161100-
/O.CON.KABQ.WI.Y.0029.000000T0000Z-090516T1800Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE...SOCORRO
1003 PM MDT FRI MAY 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. 

AS A STRONG COLD FRONT PUSHES THROUGH THE GAPS OF THE CENTRAL
MOUNTAIN CHAIN LATE TONIGHT...STRONG AND GUSTY EAST WINDS WILL
DEVELOP ACROSS THE RIO GRANDE VALLEY. WIND SPEEDS OF 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH WILL BE COMMON...HOWEVER WINDS OF 30 TO 40
MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE BELOW CANYONS.

THE STRONG AND GUSTY WINDS ARE EXPECTED TO BEGIN BETWEEN 10 AND 11 
PM MDT ACROSS THE UPPER RIO GRANDE VALLEY...BETWEEN 11 PM AND
1 AM ACROSS THE ALBUQUERQUE METRO AREA...AND BETWEEN MIDNIGHT AND
3 AM NEAR SOCORRO AND CARRIZOZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

&&

$$

43
000 
WWUS75 KABQ 161130
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT SAT MAY 16 2009


NMZ003-009-015-161230-
/O.CAN.KABQ.WI.Y.0029.000000T0000Z-090516T1800Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE...SOCORRO
530 AM MDT SAT MAY 16 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH
ARE STILL EXPECTED BUT ADVISORY LEVEL WINDS HAVE COME TO AN END.
THE GUSTY WINDS WILL GRADUALLY SUBSIDE THROUGH THE REMAINDER OF
THIS MORNING.

$$

KW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 15, 3:14 PM MDT, 26 minutes earlier.

Area forecast discussion, May 15, 3:14 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT FRI MAY 15 2009

.DISCUSSION...
MAIN CHALLENGES IN THE NEAR TERM INCLUDE PRECIPITATION CHANCES AND
WIND SPEEDS ACROSS THE RIO GRANDE VALLEY TONIGHT.

MOISTURE THAT SEEPED INTO THE SOUTHEAST PLAINS THIS MORNING HAS
MIXED EASTWARD AND DEWPOINTS HAVE PLUMMETED INTO THE 20S AND 30S IN
THESE AREAS.  SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AN
EAST TO WEST ORIENTED DRYLINE FROM LINCOLN COUNTY TO THE TEXAS
LINE.  THE SLOW MOVEMENT AND TRAINING OF THE STORMS MAY RESULT IN
NUISANCE FLOODING ISSUES ACROSS THESE AREAS. THOUGH SOME SMALL HAIL
AND WIND GUSTS TO 50 MPH CAN NOT BE RULED OUT EITHER.  MEANWHILE...A
BACK DOOR COLD FRONT CONTINUES TO PUSH INTO NORTHEAST NEW MEXICO.
SHOWERS AND STORMS ARE TRYING TO FORM ALONG IT...BUT MOISTURE
APPEARS TO BE THE LIMITING FACTOR THUS FAR. HOWEVER...EXPECT SHOWERS
AND TSTMS TO DEVELOP AS THE FRONT REACHES THE SANGRES.

THIS FRONT WILL CONTINUE TO PUSH SOUTHWEST TONIGHT THROUGH THE GAPS
AND PASSES OF THE CENTRAL MOUNTAIN CHAIN AND EVENTUALLY ALL THE WAY
TO THE ARIZONA BORDER. AS THE FRONT MOVES THROUGH THE CENTRAL MTNS
TONIGHT...EXPECT VERY STRONG EAST CANYON WINDS TO DEVELOP ACROSS THE
METRO AREA. WILL ISSUE A HIGH END WIND ADVISORY FOR THE RIO GRANDE
VALLEY BETWEEN 8PM AND NOON TOMORROW...THOUGH...THIS MAY NEED TO BE
EXTENDED LATER IN TIME.  ALSO WOULD NOT BE SURPRISED TO SEE A FEW
LOCATIONS ACROSS THE EASTERN PLAINS BRIEFLY HIT WIND ADVISORY
CRITERIA WITH THE LEADING EDGE OF THE FRONT...BUT GIVEN THE SHORT
EXPECTED DURATIONS...WILL NOT GO WITH A WIND ADVISORY ACROSS THE
EAST.

LOW CLOUDS A GOOD BET TONIGHT ACROSS THE EAST THOUGH A FEW SHOWERS
AND TSTMS WILL LIKELY LINGER AS WELL. TEMPERATURES WILL BE QUITE A
BIT COOLER TOMORROW IN THESE AREAS WHICH MAY LIMIT THE EXTENT OF
AFTN TSTMS. HOWEVER...SINCE MOISTURE WILL HAVE MOVED TO THE WESTERN
BORDER...AND WARMER TEMPS ARE EXPECTED ACROSS THE WEST... TSTMS
SHOULD DEVELOP ACROSS THE WESTERN AND NORTHERN MOUNTAINS BY LATE
MORNING/EARLY AFTERNOON.  HAVE MADE SEVERAL CHANGES TO THE POP
FORECAST...WITH THE BIGGEST CHANGE TO SHOW GREATER RESOLUTION TO THE
TIMING OF STORMS BY SPLITTING INTO 6 HOUR GRIDS THRU SUN NGT. SUNDAY
LOOKS SIMILAR TO SATURDAY ACROSS THE WEST...WITH AFTERNOON SHOWERS
AND TSTMS DEVELOPING OVER THE MTNS.

BY EARLY NEXT WEEK...THE UPPER LEVEL RIDGE WILL BUILD IN
OVERHEAD...AND TEMPERATURES WILL CLIMB WELL ABOVE NORMAL AGAIN. BY
THE MIDDLE TO LATTER PART OF THE WEEK...THE RIDGE WILL BE SHUNTED
EASTWARD AS A TROUGH MOVES OVER THE WESTERN CONUS.  THIS WILL ALLOW
MID AND HIGH LEVEL MOISTURE TO STREAM INTO THE AREA FROM MEXICO AND
MAY RESULT IN ISOLATED THUNDERSTORM ACTIVITY.

34

&&

.AVIATION...
STRONG THUNDERSTORMS HAVE DEVELOPED THE EASTERN SLOPES OF THE
SACRAMENTO MOUNTAINS AND ARE BEGINNING TO POP OVER NORTHEAST NEW
MEXICO. THESE THUNDERSTORMS WILL SPREAD OVER EASTERN NEW MEXICO
DURING THE NEXT FEW HOURS. TS TOPS WILL REACH UP TO FL400.
TONIGHT...A COOL FRONT WILL SWEEP SOUTHWEST INTO NEW
MEXICO...REACHING TCC AROUND 00Z...LVS AROUND 04Z...AND ROW AROUND
06Z. SCT SHOWERS AND ISOL TS ARE POSS ALONG AND BEHIND THE FRONT.
LIGHTER SHOWERS WILL BE PRIMARILY VIRGA...WITH MOD-HEAVY SHOWERS
REACHING THE GROUND. OUTFLOWS FROM STRONGER THUNDERSTORM ACTIVITY
MAY CAUSE STRONG WIND GUSTS FROM VARIABLE DIRECTIONS. ALSO...WINDS
BEHIND THE FRONT WILL GUST INTO THE 30 TO 40 KT RANGE FOR AT LEAST
A BRIEF PERIOD. STRONG GAP/CANYON WINDS ARE EXPECTED AT ABQ/SAF
THRU MID-MORNING WITH THE POSSIBILITY FOR GUSTS IN THE 40-45KT
RANGE. THUS...AIRPORT WEATHER WARNING MAY BE NEEDED FOR ABQ
SUNPORT FRIDAY NIGHT/SATURDAY MORNING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50/09

&&

.FIRE WEATHER...
THUNDERSTORMS THAT DEVELOPED OVER THE SACRAMENTO MOUNTAINS HAVE
SPREAD NORTHEAST OVER THE PLAINS OF EASTERN NEW MEXICO AND ARE
GENERATING LIGHTNING STRIKES. THE THUNDERSTORMS WILL DECREASE IN
NUMBER AROUND SUNSET...AND A FRONT WILL SPREAD DOWN OVER THE
NORTHEAST QUADRANT OF NEW MEXICO...SPILLING THROUGH THE CENTRAL
VALLEYS AND WESTWARD BEYOND THE CONTINENTAL DIVIDE BY SATURDAY
MORNING. GAP/CANYON WINDS WILL DEVELOP NEAR CENTRAL VALLEYS...AND
HIGHER DEWPOINTS WILL MOVE IN BEHIND THE FRONT. THIS WILL ALLOW
BETTER SHOWER/STORM COVERAGE ON SATURDAY. THE MAIN FOCUS AREA FOR
A MIXTURE OF WET AND DRY STORMS SATURDAY AFTERNOON INTO THE
EVENING WILL BE FOUND ALONG A LINE FROM QUEMADO TO GRANTS TO
CHAMA. DRIER STORMS WEST OF THIS LINE AND MORE MOIST STORMS TO THE
EAST. THERE IS STILL SOME UNCERTAINTY AS FAR AS THUNDERSTORM
COVERAGE ON SATURDAY DUE TO SOME STABILIZING AFFECTS FROM THE BACK
DOOR FRONT.

ANOTHER SURGE OF MOISTURE WESTWARD WILL OCCUR SATURDAY NIGHT AND
PROVIDE MORE FODDER FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. ESPECIALLY FOCUSING IN ZONE 109 BUT ALSO INCLUDING
THE WEST CENTRAL AND NORTH CENTRAL MOUNTAINS. RECYCLING OF THIS
MOISTURE WILL OCCUR THE EARLIER PART OF NEXT IN THE FORM OF
SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE FAIRLY WARM DURING
THE DAY PERIOD NEXT WEEK AS A HIGH PRESSURE AREA DOMINATES THE
SOUTHWEST REGION.

50/09

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  84  50  86 /   0  10   5   0
GALLUP..........................  40  81  41  82 /   0  10  10   5
GRANTS..........................  44  78  42  81 /   0  10  10  10
GLENWOOD........................  48  88  52  85 /   0  20  10  10
CHAMA...........................  34  70  33  74 /  20  30  20   5
LOS ALAMOS......................  46  68  40  75 /  10  20  20   5
RED RIVER.......................  34  62  33  68 /  30  30  20  10
TAOS............................  43  67  37  76 /  20  20  20   5
SANTA FE........................  46  69  40  75 /  10  20  20   5
SANTA FE AIRPORT................  48  71  43  78 /   5  20  20   5
ESPANOLA........................  47  75  45  82 /  10  20  20   5
ALBUQUERQUE HEIGHTS.............  57  76  50  82 /   5  10  10   5
ALBUQUERQUE VALLEY..............  55  78  49  84 /   5  10  10   5
ALBUQUERQUE FOOTHILLS...........  55  75  48  81 /   5  10  10   5
ALBUQUERQUE WEST MESA...........  54  76  50  82 /   5  10  10   5
SOCORRO.........................  53  80  52  84 /   5  10  10   5
SANDIA PARK/CEDAR CREST.........  45  69  40  76 /   5  20  10   5
MORIARTY/ESTANCIA...............  46  69  41  79 /  10  30  20   5
CARRIZOZO.......................  51  73  45  80 /   5  20  20   5
RUIDOSO.........................  47  62  42  72 /  10  30  20  10
RATON...........................  45  64  38  76 /  30  20  10   5
LAS VEGAS.......................  43  59  34  72 /  20  30  20   5
ROY.............................  45  59  45  71 /  30  20   5   5
CLAYTON.........................  45  62  42  75 /  20  10   5   5
SANTA ROSA......................  50  68  45  77 /  30  30  10   5
TUCUMCARI.......................  52  65  44  80 /  30  20   5   5
FORT SUMNER.....................  53  67  46  77 /  30  40  10   5
CLOVIS..........................  52  63  44  75 /  30  30  10   5
PORTALES........................  53  64  45  76 /  30  40  10   5
ROSWELL.........................  59  66  48  77 /  30  30  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 PM THIS EVENING TO NOON MDT SATURDAY FOR THE
FOLLOWING ZONES...NMZ003-009-015.

&&

34/50
Hazardous weather outlook, May 15, 1:31 PM MDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
131 PM MDT FRI MAY 15 2009

NMZ001>021-026-161200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
131 PM MDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL DEVELOP OVER EASTERN LINCOLN...
SOUTHERN CHAVES AND ROOSEVELT COUNTIES THIS AFTERNOON THROUGH THIS
EVENING. HAIL TO ONE HALF INCH IN DIAMETER...WIND GUSTS TO 50 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THE STRONGER
STORMS. IN ADDITION...THE RELATIVELY SLOW MOVING STORMS WILL CREATE
MINOR FLOODING OF STREAMS AND CREEKS...PONDING OF WATER ON ROADS AND
RAPID AND HIGH FLOWS IN NORMALLY DRY ARROYOS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

In the hours before

Special weather statement, May 15, 12:53 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MDT FRI MAY 15 2009

NMZ016-019-026-151930-
CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN
COUNTY HIGH PLAINS/HONDO VALLEY-
1253 PM MDT FRI MAY 15 2009

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST CHAVES COUNTY...

AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES SOUTHEAST OF PICACHO.
MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME
SOUTHEAST LINCOLN COUNTY AND RURAL SOUTHWEST CHAVES COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

40
Special weather statement, May 15, 1:27 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT FRI MAY 15 2009

NMZ019-026-152000-
CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
127 PM MDT FRI MAY 15 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 21 MILES NORTH OF HOPE. MOVEMENT
WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL CHAVES
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

40
Special weather statement, May 15, 3:10 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT FRI MAY 15 2009

NMZ019-152145-
CHAVES COUNTY PLAINS-
310 PM MDT FRI MAY 15 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CHAVES COUNTY...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTH OF CAPROCK.
MOVEMENT WAS NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEAST CHAVES
COUNTY.

ANY PEOPLE IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:13 PM MDTAreal Flood AdvisoryABQChaves, Lincoln2 hr
May 15, 3:23 PM MDTAreal Flood AdvisoryABQChaves112 min

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.